Alert archive / Oklahoma / Tornado Warnings in 2022
Tornado Warning 12, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Dec 12, 2022, 9:39 PM CST for Beaver County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 12, 2022, 9:39 PM CST (03:39 UTC)
- Expired
- Dec 12, 2022, 10:34 PM CST
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 108 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 12, 8:25 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483
WFUS54 KAMA 130339
TORAMA
OKC007-130445-
/O.NEW.KAMA.TO.W.0012.221213T0339Z-221213T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
939 PM CST Mon Dec 12 2022
The National Weather Service in Amarillo has issued a
* Tornado Warning for...
Eastern Beaver County in the Panhandle of Oklahoma...
* Until 1045 PM CST.
* At 938 PM CST, a severe thunderstorm capable of producing a tornado
was located 6 miles north of Elmwood, or 7 miles south of Beaver,
moving northeast at 35 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation. Multiple reports of low hanging
rotating wall cloud with possible tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Gate, Knowles and Elmwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3681 10000 3658 10052 3670 10062 3700 10034
3700 10000
TIME...MOT...LOC 0338Z 226DEG 32KT 3671 10051
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Ward4 follow-up statements
293
WWUS54 KAMA 130348
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
948 PM CST Mon Dec 12 2022
OKC007-130445-
/O.CON.KAMA.TO.W.0012.000000T0000Z-221213T0445Z/
Beaver OK-
948 PM CST Mon Dec 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CST FOR
NORTHEASTERN BEAVER COUNTY...
At 947 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Beaver, moving northeast at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Gate and Knowles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3681 10000 3664 10043 3677 10056 3700 10034
3700 10000
TIME...MOT...LOC 0347Z 232DEG 30KT 3674 10042
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75IN
$$
Ward367
WWUS54 KAMA 130400
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1000 PM CST Mon Dec 12 2022
OKC007-130445-
/O.CON.KAMA.TO.W.0012.000000T0000Z-221213T0445Z/
Beaver OK-
1000 PM CST Mon Dec 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CST FOR
NORTHEASTERN BEAVER COUNTY...
At 959 PM CST, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Knowles, or 11 miles east of Beaver,
moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Gate and Knowles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3669 10032 3681 10046 3700 10031 3700 10000
3681 10000
TIME...MOT...LOC 0359Z 231DEG 30KT 3680 10031
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00IN
$$
Ward169
WWUS54 KAMA 130418
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1018 PM CST Mon Dec 12 2022
OKC007-130445-
/O.CON.KAMA.TO.W.0012.000000T0000Z-221213T0445Z/
Beaver OK-
1018 PM CST Mon Dec 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CST FOR
NORTHEASTERN BEAVER COUNTY...
At 1017 PM CST, a severe thunderstorm capable of producing a tornado
was located near Knowles, or 12 miles southwest of Englewood, moving
northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Gate and Knowles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3680 10016 3685 10029 3700 10025 3700 10000
3681 10000
TIME...MOT...LOC 0417Z 231DEG 34KT 3690 10014
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00IN
$$
Ward474
WWUS54 KAMA 130434
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1034 PM CST Mon Dec 12 2022
OKC007-130444-
/O.CAN.KAMA.TO.W.0012.000000T0000Z-221213T0445Z/
Beaver OK-
1034 PM CST Mon Dec 12 2022
...THE TORNADO WARNING FOR NORTHEASTERN BEAVER COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Tornado Watch remains in effect until 100 AM CST for the Panhandle
of Oklahoma.
LAT...LON 3680 10016 3685 10029 3700 10025 3700 10000
3681 10000
TIME...MOT...LOC 0432Z 226DEG 32KT 3701 10000
$$
WardWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Dec 12, 5:07 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Dec 12, 5:07 PM CST, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 507 PM CST Mon Dec 12 2022 ...New AVIATION... .SHORT TERM ... (This evening through Tuesday night) Issued at 210 PM CST Mon Dec 12 2022 Thunderstorm potential is the main thing in the short term. Some timing issues are starting to arise, and while we are slowly clearing out this may be a later event than originally anticipated. Severe weather still looks possible across the far eastern parts of the combined Panhandles. Wind and hail are the main threats, but still cannot completely rule out a small chance for a tornado. That said, the latter threat appears to be better east of the Panhandles. If trends keep up, all severe threats may be east of the Panhandles depending on when/where storms initiate. Water vapor as of 20Z shows our H5 closed low centered over the Great Basin area. Not seeing much for lee cyclogenesis yet on surface observations and this is somewhat concerning for initiation. We are going to need that trough axis to swing through to get storms to initiate, but we are waiting for the upper level support to arrive as well. CAMs and short term guidance suggest wind speeds will not reflect this trough axis until tonight around 9pm. This means we will have a very brief window for discrete thunderstorms which could potential have a tornado threat if they are surface-based, but that is looking less and less likely at this time. We have a lot of shear today, and this could make up for the lack of instability. However, the storms may not be in the Panhandles for more than 2 hours, but there does appear to be around 100-300 m2/s2 of 0-1km helicity. If an updraft can get going and ingest this low level helicity we could potentially see a tornado. That said, we may not have enough time before convection gets east of the area. Storm mode appears to go linear quickly and gets going east of the Panhandles, so we could briefly see a QLCS type hazard for quick spin-ups along the leading edge of this line. But again, timing issues are starting to lower confidence for thunderstorm potential. We will continue to monitor and may send an updated mesoscale discussion if needed. For Tuesday, we will have another breezy day across the Panhandles, but fortunately fire weather conditions do not look overly impressive. We could see a window where elevated conditions may arise in the afternoon, but confidence for this to occur is low. Tomorrow is also the start of our "cool down", and highs may be right around normal for this time of year, but this may be the last day of near normal temperatures for a while. Guerrero && .LONG TERM ... (Wednesday through next Sunday) Issued at 1223 PM CST Mon Dec 12 2022 For the latter half of the work week, the upper level low will dance around the northern Great Plains from Nebraska through Iowa and Wisconsin before crossing the Great Lakes region for the weekend. This will leave the Panhandles in northwest flow through the end of the week. There are some variations in the depth of troughing for the weekend that upper level flow may turn more zonal than northwesterly. By Sunday, long range models show a system coming onshore in the Pacific as well as a system dropping down into the Intermountain West from Canada. At the surface, midweek starts off in a post cold front environment and the cold air will just continue to pour in from the north through the end of the week. This will bring temps on a downward trend through Friday. It is finally over the weekend when the flow pattern changes enough to allow for surface winds to become westerly to southerly and WAA can start to warm up the Panhandles at the end of the weekend. Beat && .AVIATION... (00Z TAFS) Issued at 459 PM CST Mon Dec 12 2022 VFR conditions are expected to prevail through the 00Z TAF period for all three terminals. Some fog may be lingering in the far eastern portions of the Panhandles at the start of this period. However, dry air will be moving in from the west behind a frontal boundary of sorts and clear skies out. This will also turn winds more to the west, winds will be staying up in the 15 to 20 kts range with higher gusts possible. 36 && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 33 51 21 46 / 10 0 0 0 Beaver OK 34 52 21 45 / 40 0 0 0 Boise City OK 26 47 16 43 / 10 0 0 0 Borger TX 37 54 23 47 / 20 0 0 0 Boys Ranch TX 32 52 19 47 / 0 0 0 0 Canyon TX 31 51 21 47 / 0 0 0 0 Clarendon TX 36 53 25 47 / 30 0 0 0 Dalhart TX 27 49 16 45 / 0 0 0 0 Guymon OK 30 50 18 44 / 10 0 0 0 Hereford TX 31 51 21 49 / 0 0 0 0 Lipscomb TX 36 53 22 46 / 60 0 0 0 Pampa TX 35 52 23 45 / 30 0 0 0 Shamrock TX 38 55 26 47 / 70 0 0 0 Wellington TX 40 57 27 48 / 70 0 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...24 LONG TERM....24 AVIATION...36
Hazardous weather outlook, Dec 12, 2:30 PM CST, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 230 PM CST Mon Dec 12 2022 OKZ001>003-TXZ001>020-317-130830- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 230 PM CST Mon Dec 12 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible tonight across the eastern half of the Oklahoma and Texas Panhandles. If storms develop, a few may become severe with damaging winds and large hail the primary hazards. However, an isolated tornado cannot be completely ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may become necessary tonight.
In the hours before
Special weather statement, Dec 12, 6:34 PM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Amarillo TX
634 PM CST Mon Dec 12 2022
OKZ002-130100-
Texas OK-
634 PM CST Mon Dec 12 2022
...A strong thunderstorm will impact portions of north central Texas
County through 700 PM CST...
At 633 PM CST, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Hough, or 12 miles south of Feterita, moving
northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central Texas
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3686 10136 3696 10154 3700 10152 3699 10123
TIME...MOT...LOC 0033Z 208DEG 40KT 3698 10140
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WardSpecial weather statement, Dec 12, 7:36 PM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Amarillo TX
736 PM CST Mon Dec 12 2022
TXZ003>005-008-009-130215-
Hutchinson TX-Ochiltree TX-Roberts TX-Hansford TX-Lipscomb TX-
736 PM CST Mon Dec 12 2022
...A strong thunderstorm will impact portions of northwestern
Lipscomb, northeastern Hutchinson, southeastern Hansford,
northwestern Roberts and Ochiltree Counties through 815 PM CST...
At 735 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Waka, or 15 miles east of Spearman, moving
northeast at 55 mph.
HAZARD...Wind gusts up to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perryton, Spearman, Booker, Waka and Farnsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3604 10091 3601 10113 3619 10124 3650 10107
3650 10048 3648 10039
TIME...MOT...LOC 0135Z 222DEG 55KT 3618 10092
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
WardLocal storm report, Dec 12, 9:26 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
926 PM CST MON DEC 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL 3 WSW BALKO 36.62N 100.73W
12/12/2022 E2.50 INCH BEAVER OK TRAINED SPOTTER
ESTIMATED PING PONG BALL TO TENNIS BALL SIZE
HAIL WHILE VIEWING THROUGH A WINDOW WHILE
SHELTERED IN PLACE.
&&
TLHSpecial weather statement, Dec 12, 9:35 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Amarillo TX
935 PM CST Mon Dec 12 2022
TXZ018-019-130400-
Donley TX-Armstrong TX-
935 PM CST Mon Dec 12 2022
...Strong thunderstorms will impact portions of Armstrong and western
Donley Counties through 1000 PM CST...
At 934 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Goodnight to 3 miles
southeast of Vigo Park. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clarendon, Howardwick, Greenbelt Lake and Goodnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3508 10143 3518 10095 3518 10087 3517 10087
3475 10089 3475 10155
TIME...MOT...LOC 0334Z 249DEG 29KT 3495 10132 3462 10144
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LFMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 6:34 PM CST | Special Weather Statement | AMA | Texas | 26 min |
| Dec 12, 7:52 PM CST | Severe Thunderstorm Warning | AMA | Beaver | 53 min |
| Dec 12, 7:54 PM CST | Tornado Warning | AMA | Beaver | 18 min |
| Dec 12, 8:18 PM CST | Severe Thunderstorm Warning | AMA | Beaver, Texas | 57 min |
| Dec 12, 8:38 PM CST | Tornado Warning | AMA | Beaver | 52 min |
| Dec 12, 8:46 PM CST | Tornado Warning | AMA | Beaver | 44 min |
| Dec 12, 9:01 PM CST | Tornado Warning | AMA | Beaver | 44 min |
| Dec 12, 9:14 PM CST | Tornado Warning | AMA | Beaver | 46 min |
| Dec 12, 11:14 PM CST | Special Weather Statement | AMA | Beaver | 46 min |
Nearby
Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.